Alert archive / Alabama / Tornado Warnings in 2024
Tornado Warning 43, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Jun 5, 2024, 7:10 PM CDT for Colbert County, Franklin County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2024, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 5, 2024, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Colbert County, AL, Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jun 5, 4:47 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 5, 4:47 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 447 PM CDT Wed Jun 5 2024 ...New AVIATION... .NEAR TERM... (Tonight) Issued at 301 PM CDT Wed Jun 5 2024 Morning cloud cover has largely dissipated, making for mostly clear to partly cloudy conditions across the Tennessee Valley this afternoon. In response, temperatures have warmed into the mid to upper 80s in most locations as of 1930z, with between 1000-2000 J/kg of SBCAPE developing across the area in a very moist air mass. This can be seen with PWATs reaching the 1.6-1.8" range, with dewpoints in the mid 60s. The main driver of convection this evening will be a shortwave trough swinging across the Deep South and remnant MCV (from last night's convection) over the Mid South all ahead of a southeastward advancing cold front. This activity will develop to the west over northern Mississippi and western Tennessee, moving into the Tennessee Valley during the 00-06z timeframe. Low-level lapse rates of 7 to 7.5 C/km and effective shear values (though modest) will support at least a limited threat for a few strong storms around sunset. However, after sunset, lapse rates will become close to moist adiabatic, hindering updraft strength in this activity. Thus, the main threat with convection will be locally heavy rainfall (given the very moist environment) and frequent lightning. This activity will continue to push eastward and gradually taper off and weaken late tonight into early Thursday morning. && .SHORT TERM... (Thursday through Saturday) Issued at 301 PM CDT Wed Jun 5 2024 Any lingering morning convection will quickly sweep eastward into Georgia and a drier air mass will sweep into the area in wake of the cold front that will push into the region on Thursday. Cloud cover will also dissipate, making for a beautiful afternoon with plenty of sunshine, highs in the mid to upper 80s, and lower RH values between 45-55 percent. Thursday evening/night will be quite comfortable as this drier air mass filters in, with overnight lows dropping into the lower 60s in most locations underneath a clear sky. High pressure at the surface on Friday will make for another beautiful, sunny day as highs will climb into the low to mid 80s. && .LONG TERM... (Saturday through Tuesday) Issued at 330 AM CDT Wed Jun 5 2024 Looks like we will be stuck in this northwesterly flow pattern through the extended forecast. An upper low straddling Ontario and Quebec will be anchored there and a few shortwaves will round the trough providing us chances of rain through Monday. The associated sfc low will have a cold front extending through the OH Valley and back into the Lower MS Valley that will head into the TN Valley and Southeast this weekend. Ahead of these features, cloud cover will increase on Saturday and low chances (20-30%) of showers and thunderstorms will return. Coverage will increase to ~40% on Sunday as the front draws near. During this time, a lobe of energy will phase with the upper level trough, shifting it eastward. The GFS is the most progressive with this and wants to bring in ridging by Monday. Will wait for better model consensus and instead stick with the NBM on keeping low chance of POPs in through Monday. Cooler and drier air will filter in behind the front, providing drier conditions and more sunshine on Tuesday. Daytime highs through the extended will be near or slightly below seasonable values, staying in the upper 70s to lower 80s. Lows on the other hand will remain warm through the weekend and become more seasonable behind the front returning to the lower 60s. && .AVIATION... (00Z TAFS) Issued at 447 PM CDT Wed Jun 5 2024 A band of SHRA and TSRA moving into northwest AL will push east through the rest of north AL and southern middle TN this evening. By 03Z, this area should be east of KMSL and KHSV. Low clouds with ceilings at or below 020agl (MVFR) will overspread the area by 06Z, and lower to below 010agl (IFR) by 09Z. A cold front will shift winds to the west and northwest Thursday morning by 15-16Z. Ceilings will lift to 020-030agl (MVFR) for a brief period before scattering or clearing by 18Z with VFR conditions prevailing. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...None. TN...None. && NEAR TERM...AMP SHORT TERM....AMP LONG TERM....JMS AVIATION...17
In the hours before
Special weather statement, Jun 5, 6:07 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Huntsville AL
607 PM CDT Wed Jun 5 2024
ALZ002-003-052345-
Franklin AL-Colbert AL-
607 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COLBERT AND
FRANKLIN COUNTIES THROUGH 645 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fairview, or 8 miles northeast of Fulton, moving northeast at 25 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Red Bay, Phil Campbell, Belgreen, Vina, Hodges, Malone, Pogo, Cedar
Creek Reservoir, Atwood, and Srygley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3476 8812 3477 8810 3437 8766 3431 8792
3432 8817
TIME...MOT...LOC 2307Z 238DEG 24KT 3434 8829
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GHThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:22 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence, Morgan | 38 min |
| Jun 5, 7:27 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 48 min |
| Jun 5, 7:55 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 50 min |
| Jun 5, 7:57 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 48 min |
| Jun 5, 8:40 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison | 50 min |
| Jun 5, 8:44 PM CDT | Special Weather Statement | HUN | Morgan | 46 min |
| Jun 5, 9:06 PM CDT | Special Weather Statement | HUN | DeKalb | 39 min |
| Jun 5, 9:22 PM CDT | Special Weather Statement | HUN | Jackson | 53 min |
Nearby
Tornado Warnings in Alabama, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.